MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that a shaft break occurred.A 3.50 x 16 synergy drug-eluting stent was advanced to treat the lesion.The stent was deployed and during removal, the catheter separated leaving the distal one-fourth behind, mostly in the guide catheter.Another balloon was advanced into the guide and inflated to trap the remaining piece of the stent delivery catheter.The devices were removed together.No patient complications were reported.
 
Event or Problem Description
It was reported that a shaft break occurred.A 3.50 x 16 synergy drug-eluting stent was advanced to treat the calcified lesion.The stent was deployed and during removal, the catheter separated leaving the distal one-fourth behind, mostly in the guide catheter.Another balloon was advanced into the guide and inflated to trap the remaining piece of the stent delivery catheter.The devices were removed together.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.:synergy ii us mr 3.50 x 16mm stent delivery system was returned for analysis.The stent was deployed during the procedure and therefore not returned for analysis.The balloon was inflated, and the distal end of the balloon was noted to be bunched.A visual and microscopic examination of the bumper tip identified no issues.A visual and tactile examination of the hypotube identified multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section identified a shaft break at the wire exit port 119.5cm distal from distal end of strain relief.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9395529
Report Number2134265-2019-14723
Device Sequence Number1883372
Product Code NIQ
UDI-Device Identifier08714729840121
UDI-Public08714729840121
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024343641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1